Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 9, 2015, 2:01 AM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2015, 2:01 AM CDT (07:01 UTC)
- Expired
- Aug 9, 2015, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 7 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2619 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WGUS54 KAMA 090701
FFWAMA
TXC375-381-091030-
/O.NEW.KAMA.FF.W.0028.150809T0701Z-150809T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
201 AM CDT SUN AUG 9 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 530 AM CDT
* AT 201 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AMARILLO AND MESCALERO PARK.
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3542 10166 3507 10165 3505 10194 3532 10197
$$
JC1 follow-up statement
602 WGUS74 KAMA 091009 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 AM CDT SUN AUG 9 2015 TXC375-381-091018- /O.CAN.KAMA.FF.W.0028.000000T0000Z-150809T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER TX-RANDALL TX- 509 AM CDT SUN AUG 9 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN POTTER AND NORTHEASTERN RANDALL COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3542 10166 3507 10165 3505 10194 3532 10197 $$ JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 11:21 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 11:21 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1121 PM CDT SAT AUG 8 2015 .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD...WITH CHANCES FOR TSRA AS THE MAIN FOCUS. ONGOING SHRA AND TSRA WILL PRIMARILY IMPACT KGUY AND KAMA FOR THE NEXT FEW HOURS BEFORE MOVING EAST OF THE TAF SITES. GUSTY WINDS COULD BE PRESENT NEAR ANY STORMS...THOUGH MOSTLY WINDS BELOW 12KTS THROUGH THE PERIOD FOR ALL SITES. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE AFTER ABOUT 21Z ON SUNDAY. NF && .PREV DISCUSSION... /ISSUED 650 PM CDT SAT AUG 8 2015/ AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE NEXT 24 HOURS AT ALL TAF SITES. A FEW THUNDERSTORMS MAY IMPACT THE TAF SITES TONIGHT...WITH HIGHEST CONFIDENCE AT KDHT AND KGUY AT THIS TIME. LOCALLY GUSTY WINDS AND LOWER CEILINGS COULD ACCOMPANY ANY HEAVY STORMS. OTHERWISE...GENERALLY SOUTHERLY WINDS AT KAMA...AND WINDS BECOMING WESTERLY TO NORTHWESTERLY OVERNIGHT AT KDHT AND KGUY THROUGH EARLY MORNING HOURS. NF PREV DISCUSSION... /ISSUED 421 PM CDT SAT AUG 8 2015/ DISCUSSION... THE FOCUS OF THE FORECAST REMAINS ON THE MEANDERING HIGH PRESSURE RIDGE CURRENTLY OVER CENTRAL TEXAS AND SUBTLE SHORTWAVES CIRCULATING ON THE OUTER PERIPHERY. A SLIGHTLY BETTER DEFINED SHORTWAVE OVER WESTERN NEW MEXICO IS EXPECTED TO CONTINUE ITS NORTHEAST TRACK AND BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE BETTER PART OF THE PANHANDLES THIS AFTERNOON AND OVERNIGHT TONIGHT. REGIONAL RADAR MOSAIC SHOWS THESE STORMS HAVE ALREADY BEGUN TO FORM ACROSS EASTERN NEW MEXICO AND SOUTHEASTERN COLORADO. AS THESE STORMS MOVE INTO THE WESTERN PANHANDLES WE COULD SEE PERIODS OF BRIEF HEAVY RAIN. MODERATE INSTABILITY IN THE 2000-3000 J/KG RANGE AND MARGINAL DEEP LAYER SHEAR OF 15 TO 25 KT COULD ALLOW SOME OF THESE STORMS TO BECOME STRONG TO MARGINALLY SEVERE. THE MAIN HAZARDS WOULD BE HAIL AND DAMAGING WIND GUSTS. THESE STORMS SHOULD DIMINISH LATE TONIGHT. SUNDAY THROUGH TUESDAY REMAINS THE PORTION OF THE FORECAST WITH THE HIGHEST PRECIP CHANCES. THE UPPER RIDGE DIVES FURTHER SOUTH AND WEAKENS TO ALLOW A WEAK COLD FRONT TO SLIDE THROUGH THE PANHANDLES LATE SUNDAY NIGHT AND INTO MONDAY MORNING. ONCE AGAIN THERE WILL BE A CHANCE FOR A STRONG TO MARGINALLY SEVERE STORM DURING THIS PERIOD HOWEVER, THE MAIN CONCERN WILL BE FOR HEAVY RAIN LEADING TO FLOODING. THE HEAVIEST RAIN AMOUNTS ARE EXPECTED TO BE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. THESE AMOUNTS COULD RANGE FROM A HALF INCH UP TO AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAJORITY OF THIS SHOULD FALL MAINLY BETWEEN NOON SUNDAY AND MIDNIGHT MONDAY. THE SOUTHERN TEXAS PANHANDLE COULD SEE AMOUNTS UP TO A HALF AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAJORITY OF THIS RAIN SHOULD FALL MAINLY BETWEEN 6 PM SUNDAY THROUGH 6 AM MONDAY. THERE COULD BE SOME LINGERING RAIN INTO MONDAY DAYTIME MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE BUT THE HEAVIEST AMOUNTS SHOULD BE DURING THE OVERNIGHT HOURS. LATE MONDAY NIGHT INTO TUESDAY...A STRONGER SHORTWAVE IS FORECAST TO ROUND THE PERIPHERY OF THE RIDGE, AS IT BUILDS BACK TO THE NORTH, TO BRING ANOTHER ROUND OF HEAVY RAIN TO THE PANHANDLES. THE LATEST MODELS SHOW THIS ROUND SHOULD MAINLY AFFECT THE NORTHERN TEXAS AND OKLAHOMA PANHANDLES. THE GFS IS THE MOST GENEROUS WITH PRECIP AMOUNTS, 2 TO 3 INCHES WITH THIS ROUND, WHERE AS THE ECMWF HAS A WIDE SWATH OF AROUND 1 INCHES TOTALS FOR THIS ROUND. AGAIN THE HEAVIEST AMOUNTS WITH THIS ROUND WOULD BE DURING THE OVERNIGHT HOURS AS THE LOW LEVEL JET RAMPS UP. HAVE INCREASED QPF AMOUNTS IN THIS AREA, BUT IF THE TREND CONTINUES A FLASH FLOOD WATCH MAY BE NEEDED WITH LATER FORECAST PACKAGES. WEDNESDAY THROUGH FRIDAY...THE HIGH MOVES BACK OVER US BEFORE SHIFTING FURTHER WEST. THIS WOULD RETURN THE PANHANDLES BACK TO A NORTHWEST FLOW REGIME AND ALLOW DISCRETE SHORTWAVES WITHIN THE FLOW TO SPARK OFF AND ON STORMS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 6/18
Hazardous weather outlook, Aug 8, 3:38 PM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT SAT AUG 8 2015 OKZ001>003-TXZ001>020-090845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 338 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND NORTHERN HALF OF THE TEXAS PANHANDLE THROUGH THIS EVENING. SOME STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS...SMALL HAIL...AND HEAVY RAIN BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND NORTHWESTERN TWO- THIRDS OF THE TEXAS PANHANDLE MAINLY IN THE LATE AFTERNOON AND EVENING PERIODS EACH DAY EARLY IN THE WEEK. SOME STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH...SMALL HAIL AND VERY HEAVY RAINFALL AND AN ISOLATED SEVERE IS ALSO POSSIBLE. THE HEAVY RAIN PRODUCED BY THESE STORMS COULD LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 8:38 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 838 PM CDT SAT AUG 8 2015 OKZ001-TXZ001-002-006-090230- CIMARRON OK-HARTLEY TX-DALLAM TX-SHERMAN TX- 838 PM CDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CIMARRON...NORTH CENTRAL HARTLEY...EASTERN DALLAM AND WEST CENTRAL SHERMAN COUNTIES UNTIL 930 PM CDT... AT 837 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM 7 MILES NORTH OF DALHART...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART...CONLEN AND WARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3598 10250 3613 10276 3656 10254 3632 10208 TIME...MOT...LOC 0137Z 219DEG 23KT 3617 10256 NF
Local storm report, Aug 8, 9:12 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 14 NW DALHART 36.21N 102.69W
08/08/2015 DALLAM TX 911 CALL CENTER
A GRAIN ELEVATOR WAS BLOWN OVER AND BLOCKING HWY 87
NEAR POLLARD ROAD. FURTHER SOUTH SOME SPRINKLERS WERE
BLOWN OVER.
&&
EVENT NUMBER AMA1500694
CESpecial weather statement, Aug 8, 10:10 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1010 PM CDT SAT AUG 8 2015
OKZ001-002-TXZ001-002-090400-
TEXAS OK-CIMARRON OK-DALLAM TX-SHERMAN TX-
1010 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TEXAS...SOUTHEASTERN
CIMARRON...NORTHEASTERN DALLAM AND NORTHERN SHERMAN COUNTIES UNTIL
1100 PM CDT...
AT 1010 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
TEXHOMA TO 10 MILES NORTHWEST OF STRATFORD...AND MOVING NORTHEAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUYMON...STRATFORD...GOODWELL...GRIGGS...EVA AND TEXHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3665 10131 3650 10155 3650 10162 3645 10162
3624 10195 3640 10230 3694 10198
TIME...MOT...LOC 0310Z 227DEG 25KT 3639 10189 3646 10219
NFSpecial weather statement, Aug 8, 10:59 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1059 PM CDT SAT AUG 8 2015
OKZ002-TXZ002-003-090445-
TEXAS OK-HANSFORD TX-SHERMAN TX-
1059 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS...NORTHWESTERN HANSFORD AND
NORTHERN SHERMAN COUNTIES UNTIL 1145 PM CDT...
AT 1058 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
STRATFORD TO 8 MILES SOUTHEAST OF TEXHOMA...AND MOVING NORTHEAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUYMON...GOODWELL...OPTIMA...HARDESTY...HOUGH...EVA AND TEXHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3669 10098 3625 10161 3640 10210 3650 10205
3650 10203 3654 10203 3695 10183
TIME...MOT...LOC 0358Z 245DEG 25KT 3648 10195 3644 10167
NFSpecial weather statement, Aug 8, 11:44 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1144 PM CDT SAT AUG 8 2015
OKZ002-TXZ003-090530-
TEXAS OK-HANSFORD TX-
1144 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS AND HANSFORD
COUNTIES UNTIL 1230 AM CDT...
AT 1144 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF GUYMON
TO GRUVER...AND MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUYMON...SPEARMAN...GOODWELL...GRUVER...OPTIMA...HARDESTY...ADAMS AND
MORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 10095 3650 10109 3606 10109 3605 10162
3649 10162 3650 10163 3650 10167 3674 10165
3679 10095
TIME...MOT...LOC 0444Z 263DEG 39KT 3661 10143 3627 10143
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:06 PM CDT | Special Weather Statement | AMA | Deaf Smith | 39 min |
| Aug 8, 7:33 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 43 min |
| Aug 8, 8:38 PM CDT | Special Weather Statement | AMA | Dallam | 52 min |
| Aug 8, 9:23 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 52 min |
| Aug 8, 10:10 PM CDT | Special Weather Statement | AMA | Sherman | 50 min |
| Aug 8, 11:44 PM CDT | Special Weather Statement | AMA | Hansford | 46 min |
| Aug 9, 5:31 PM CDT | Special Weather Statement | AMA | Hemphill | 29 min |
| Aug 9, 5:54 PM CDT | Special Weather Statement | AMA | Armstrong | 51 min |
| Aug 9, 6:33 PM CDT | Special Weather Statement | AMA | Hemphill | 57 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.